MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71303608
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the original thr was performed at (b)(6) hospital (b)(6) on (b)(6) 2015.Revision surgery was performed on (b)(6) 2020 due to loosening.The head was explanted.
 
Additional Manufacturer Narrative
It was reported that after five years of implantation a revision surgery was performed due to loosening.The affected cobalt chrome femoral head and cpcs cobalt chrome stem, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.This reported failure has been identified in the instructions for use and risk management files as potential adverse events.Some potential causes of loosening could include but not limited to traumatic injury, fit/sizing, abnormal motion over time, poor bone ingrowth or osteolysis.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HEAD 36MM +8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9699383
Report Number1020279-2020-00518
Device Sequence Number19438636
Product Code LPH
UDI-Device Identifier03596010480002
UDI-Public03596010480002
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2024
Device Model Number71303608
Device Catalogue Number71303608
Device Lot Number14AM19420
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;